Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 168, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 15, 2021, 6:31 AM CDT for Adams County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2021, 6:31 AM CDT (11:31 UTC)
- Expired
- Aug 15, 2021, 7:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Adams County, NE
The radar
The Grand Island radar (KUEX), 33 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 6:34 AM CDT | HAIL 1.25 | 1 Nw Hastings, NE | A FEW STONES MIXED IN WITH RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -481 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
654
WUUS53 KGID 151131
SVRGID
NEC001-151200-
/O.NEW.KGID.SV.W.0168.210815T1131Z-210815T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
631 AM CDT Sun Aug 15 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northeastern Adams County in south central Nebraska...
* Until 700 AM CDT.
* At 631 AM CDT, a severe thunderstorm was located over Hastings, and
is nearly stationary.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Hastings around 645 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 9828 4055 9848 4065 9848 4067 9839
4069 9828
TIME...MOT...LOC 1131Z 268DEG 3KT 4060 9840
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Rossi1 follow-up statement
552
WWUS53 KGID 151156
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
656 AM CDT Sun Aug 15 2021
NEC001-151206-
/O.EXP.KGID.SV.W.0168.000000T0000Z-210815T1200Z/
Adams NE-
656 AM CDT Sun Aug 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 700 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4056 9828 4055 9848 4065 9848 4067 9839
4069 9828
TIME...MOT...LOC 1156Z 268DEG 3KT 4060 9837
$$
RossiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:38 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 15, 4:38 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 438 AM CDT Sun Aug 15 2021 .DISCUSSION...(Today through Saturday) Issued at 357 AM CDT Sun Aug 15 2021 A persistent line of showers and thunderstorms developed overnight along a frontal boundary to our west...enhanced by a weak LLJ and passing upper level disturbance visible in WV imagery. Due to the persistent nature of this convection and training of storms, went ahead and issued a flood advisory for the areas that have seen the most rainfall overnight. As the LLJ weakens during the morning hours and the disturbance to our north crosses the area...expect shower and thunderstorm activity to diminish by mid to late morning...with some partial clearing across most of the area by afternoon. In the meantime...expect additional shower development near this boundary...occasionally flirting with strong/near severe limits as there have been some hints on radar of some small to near one inch hail with the strongest storms. For this afternoon...expect another day of slightly below seasonal temperatures across the region as there has been little change in the underlying airmass. With the aforementioned frontal boundary then continuing to persist mainly west of the tri-cities...expect another weak LLJ and disturbance dropping down from the north to result in another round of nocturnal convection across the local area late tonight...although there are some hints this could set up just a bit further east and closer to the tri-cities. As this front then shifts further west late Monday...expect a return to dry weather and slightly warming temps through Wednesday...as southerly flow near the surface and increasing heights aloft ahead of an upper level trough expected late in the week results in a return of dewpoints closer to 70 and afternoon temps near to slightly above normal. This next upper trough and surface front will then reach the local area late Wednesday night or Thursday...brining a good chance for more widespread convection across the local area...along with slightly cooler temps for the latter half of the week and into next weekend. Behind the front...west northwest to near zonal flow is expected to establish itself aloft across the plains...resulting in multiple weak disturbances bringing additional small chances for showers and thunderstorms through the end of the current forecast period...although this activity should be more spotty compared to the front itself during the Wednesday night through Thursday time period when most areas should see some rainfall. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday) Issued at 1238 AM CDT Sun Aug 15 2021 A line of thunderstorms has developed west of the terminals early this morning. Model guidance slowly progresses this line east through daybreak, with a VCTS or two expected to impact the terminals...mainly during the overnight hours. Given the relatively high based nature of this convection, VFR conditions are still expected to prevail with BKN CIGS expected to remain around 10kft. After thunderstorm chances diminish after day break, skies will gradually clear with steady southerly winds anticipated through the day. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Rossi AVIATION...Rossi
Hazardous weather outlook, Aug 15, 5:04 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Hastings NE 504 AM CDT Sun Aug 15 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161000- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 504 AM CDT Sun Aug 15 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A narrow line of thunderstorms will continue to meander near the highway 183 corridor through the early morning hours. While a strong storm with half inch hail and wind gusts to near 50 mph remains possible...heavy rainfall training across this area looks to be the greatest threat...with the potential for localized flooding through the morning hours. Another round of thunderstorms is expected to develop across the local area late this evening and through the overnight hours...with the potential for strong to marginally severe thunderstorms generally along and west of Highway 281. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There are on and off chances for thunderstorms Monday through Saturday. A few storms may be strong to severe Monday, especially along and southwest of a line extending from Kearney, Nebraska to Beloit Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight...however reports of localized flooding and hail of any size are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Aug 15, 12:37 AM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Hastings NE
1237 AM CDT Sun Aug 15 2021
KSZ005-NEZ083-150615-
Phillips KS-Harlan NE-
1237 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northern Phillips
and southeastern Harlan Counties through 115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm over
Woodruff, or 19 miles north of Phillipsburg, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Woodruff around 1250 AM CDT.
Alma around 1255 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9951 4025 9951 4021 9921 4006 9918
4000 9918 4000 9919 3999 9918 3979 9920
3980 9954
TIME...MOT...LOC 0536Z 288DEG 6KT 4001 9944
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RossiSpecial weather statement, Aug 15, 2:21 AM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Hastings NE
221 AM CDT Sun Aug 15 2021
NEZ084-085-150800-
Franklin NE-Webster NE-
221 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern
Franklin and northwestern Webster Counties through 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hildreth, or 21 miles southeast of Holdrege, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Upland around 240 AM CDT.
Other locations in the path of this storm include Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4021 9902 4035 9896 4035 9853 4010 9859
TIME...MOT...LOC 0720Z 281DEG 17KT 4030 9901
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RossiSpecial weather statement, Aug 15, 2:35 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Hastings NE
235 AM CDT Sun Aug 15 2021
NEZ083-150815-
Harlan NE-
235 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of central Harlan
County through 315 AM CDT...
At 235 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Huntley, or 12 miles south of Holdrege, moving
south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntley and Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4030 9950 4035 9937 4035 9933 4013 9919
4012 9947
TIME...MOT...LOC 0735Z 340DEG 8KT 4026 9942
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RossiSpecial weather statement, Aug 15, 3:46 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Hastings NE
346 AM CDT Sun Aug 15 2021
KSZ005-150930-
Phillips KS-
346 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of western Phillips
County through 430 AM CDT...
At 346 AM CDT, Doppler radar was tracking a strong thunderstorm over
Prairie View, or 14 miles northwest of Phillipsburg, moving south at
10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Logan and Speed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3990 9963 3991 9945 3957 9935 3957 9963
TIME...MOT...LOC 0846Z 355DEG 10KT 3984 9956
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RossiSpecial weather statement, Aug 15, 4:03 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Hastings NE
403 AM CDT Sun Aug 15 2021
NEZ060-061-073-150945-
Buffalo NE-Phelps NE-Dawson NE-
403 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Phelps,
southwestern Buffalo and southeastern Dawson Counties through 445 AM
CDT...
At 403 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elm Creek, or 16 miles east of Lexington, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Elm Creek around 420 AM CDT.
This includes Interstate 80 between mile markers 252 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4083 9950 4085 9937 4056 9922 4056 9947
TIME...MOT...LOC 0903Z 331DEG 11KT 4076 9942
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:37 AM CDT | Special Weather Statement | GID | Harlan | 38 min |
| Aug 15, 2:21 AM CDT | Special Weather Statement | GID | Franklin | 39 min |
| Aug 15, 2:35 AM CDT | Special Weather Statement | GID | Harlan | 40 min |
| Aug 15, 3:53 AM CDT | Areal Flood Advisory | GID | Furnas, Harlan | 6 hr |
| Aug 15, 4:03 AM CDT | Special Weather Statement | GID | Phelps | 42 min |
| Aug 15, 6:55 AM CDT | Special Weather Statement | GID | Clay | 35 min |
| Aug 15, 7:24 AM CDT | Special Weather Statement | GID | Hamilton | 36 min |
| Aug 15, 8:03 AM CDT | Special Weather Statement | GID | York | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.